Alert archive / Missouri / Ice Storm Warnings in 2018

Ice Storm Warning 1, NWS Kansas City, MO

February 20, 20185 counties in Kansas; 9 counties in Missouri

NWS Kansas City, MO issued this ice storm warning at Feb 20, 2018, 4:19 AM CST for 5 counties in Kansas; 9 counties in Missouri. It was in force for 9 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 20, 2018, 4:19 AM CST (10:19 UTC)
Expired
Feb 20, 2018, 1:35 PM CST
In force
9 hr
Issued by
NWS Kansas City, MO

Counties Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Caldwell County, MO, Cass County, MO, Clay County, MO, Clinton County, MO, Daviess County, MO, DeKalb County, MO, Jackson County, MO, Platte County, MO, Ray County, MO

The radar

The Pleasant Hill radar (KEAX), 48 km from the middle of the area, began a volume at 10:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 20, 12:00 PM CSTFREEZING RAIN 0.131 Nw Lake Lotawana, MO
Feb 20, 1:00 PM CSTFREEZING RAIN 0.133 Nne Strasburg, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 10.3 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2018-02-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2018-02-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 220 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
540 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
220 m²/s²
0-3 km storm-relative helicity
273 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

022 
WWUS43 KEAX 201019
WSWEAX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
419 AM CST Tue Feb 20 2018

...Freezing Rain Expected Across Northwest MO and Northeast KS,
including the Kansas City Metropolitan area...

.On and off freezing rain has been occurring overnight,
accumulating between 0.10-0.20 of an inch north of the KC Metro,
with a light glaze in the KC Metro. Above-freezing road 
temperatures will eventually decrease below freezing this 
morning, while precipitation chances will increase. This will 
lead to slick roadways, particularly on elevated surfaces. 
The warmer road temperatures will limit ice accumulation on
roadways initially, but accumulating ice totals up to 0.30 of an 
inch are expected. This will impact the morning commute, so 
drivers need to take extreme caution. Conditions should improve 
by the evening across the area as freezing rain exits the area.

KSZ103>105-MOZ013-014-021-028-029-201830-
/O.UPG.KEAX.WW.Y.0010.000000T0000Z-180220T1800Z/
/O.NEW.KEAX.IS.W.0001.180220T1019Z-180221T0000Z/
Leavenworth-Wyandotte-Johnson KS-De Kalb-Daviess-Clinton-Platte-
Clay-
Including the cities of Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, 
Lenexa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale,
Gallatin, Jamesport, Cameron, Plattsburg, Lathrop, Parkville, 
Platte City, Riverside, Weatherby Lake, Weston, Gladstone, 
Liberty, and Excelsior Springs
419 AM CST Tue Feb 20 2018

...ICE STORM WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Significant icing. Additional ice accumulations of one 
  quarter to three tenths of an inch are expected.

* WHERE...Portions of east central and northeast Kansas and 
  north central, northwest and west central Missouri.

* WHEN...Until 6 PM CST this evening.

* ADDITIONAL DETAILS...Power outages and tree damage are possible
  due to the ice. Travel will be dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

An Ice Storm Warning means significant amounts of ice
accumulation will make travel dangerous. Travel is strongly 
discouraged. If you must travel, keep an extra flashlight, food 
and water in your vehicle in case of an emergency. Snapped power 
lines and falling tree branches are also possible.

&&

$$

KSZ057-060-MOZ022-030-037-043-201830-
/O.NEW.KEAX.IS.W.0001.180220T1019Z-180221T0000Z/
Miami-Linn KS-Caldwell-Ray-Jackson-Cass-
Including the cities of Paola, Osawatomie, Louisburg, Pleasanton,
La Cygne, Mound City, Hamilton, Braymer, Polo, Breckenridge, 
Richmond, Lawson, Kansas City, Independence, Belton, Raymore, 
Harrisonville, and Pleasant Hill
419 AM CST Tue Feb 20 2018

...ICE STORM WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Significant icing. Additional ice accumulations of one
  tenth to three tenths of an inch are expected.

* WHERE...Portions of east central Kansas and north central and 
  west central Missouri.

* WHEN...Until 6 PM CST this evening.

* ADDITIONAL DETAILS...Power outages and tree damage are possible
  due to the ice. Travel will be dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

An Ice Storm Warning means significant amounts of ice
accumulation will make travel dangerous. Travel is strongly 
discouraged. If you must travel, keep an extra flashlight, food 
and water in your vehicle in case of an emergency. Snapped power 
lines and falling tree branches are also possible.

&&

$$

MOZ007-015-016-023-201830-
/O.EXB.KEAX.WW.Y.0010.000000T0000Z-180221T0000Z/
Putnam-Grundy-Sullivan-Livingston-
Including the cities of Unionville, Trenton, Milan, Green City, 
and Chillicothe
419 AM CST Tue Feb 20 2018

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...Freezing rain. Additional ice accumulations of up to 
  one quarter of an inch are expected.

* WHERE...Putnam, Grundy, Sullivan and Livingston Counties.

* WHEN...Until 6 PM CST this evening.

* ADDITIONAL DETAILS...Power outages and tree damage are possible
  due to the ice. Travel will be dangerous, including during the 
  morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of freezing rain
will cause travel difficulties. Be prepared for slippery roads.
Slow down and use caution while driving.

&&

$$

KSZ025-102-MOZ001>006-011-012-020-201830-
/O.EXT.KEAX.WW.Y.0010.000000T0000Z-180221T0000Z/
Atchison KS-Doniphan-Atchison MO-Nodaway-Worth-Gentry-Harrison-
Mercer-Holt-Andrew-Buchanan-
Including the cities of Atchison, Wathena, Elwood, Troy, 
Highland, Tarkio, Rockport, Fairfax, Maryville, Grant City, 
Albany, Stanberry, King City, Bethany, Princeton, Mercer, 
Mound City, Oregon, Maitland, Forest City, Craig, Savannah, 
Country Club Villa, St. Joseph Airport, and St. Joseph
419 AM CST Tue Feb 20 2018

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...Freezing rain. Additional ice accumulations of one 
  tenth to one quarter of an inch are expected.

* WHERE...Portions of northeast Kansas and north central and 
  northwest Missouri.

* WHEN...Until 6 PM CST this evening.

* ADDITIONAL DETAILS...The ice will result in difficult travel 
  conditions, including during the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of freezing rain
will cause travel difficulties. Be prepared for slippery roads.
Slow down and use caution while driving.

&&

$$
3 follow-up statements
920 
WWUS43 KEAX 201522
WSWEAX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
922 AM CST Tue Feb 20 2018

...Freezing Rain Expected Across Western MO and eastern KS, 
including the Kansas City Metropolitan area...

.Periods of light to moderate freezing rain, with a few embedded
thunderstorms, will be tracking east across the region through
this afternoon. Ice accumulations between a tenth and three tenths
of an inch are possible. The higher amounts would mainly be on
elevated surfaces but where temperatures are in the 20s, the
northwestern side of the KC metro for example, those higher
amounts could be on non-elevated roads as well.

KSZ057-060-103>105-MOZ013-014-021-022-028>030-037-043-202330-
/O.CON.KEAX.IS.W.0001.000000T0000Z-180221T0000Z/
Miami-Linn KS-Leavenworth-Wyandotte-Johnson KS-De Kalb-Daviess-
Clinton-Caldwell-Platte-Clay-Ray-Jackson-Cass-
Including the cities of Paola, Osawatomie, Louisburg, Pleasanton,
La Cygne, Mound City, Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, 
Lenexa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale,
Gallatin, Jamesport, Cameron, Plattsburg, Lathrop, Hamilton, 
Braymer, Polo, Breckenridge, Parkville, Platte City, Riverside, 
Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, 
Richmond, Lawson, Kansas City, Independence, Belton, Raymore, 
Harrisonville, and Pleasant Hill
922 AM CST Tue Feb 20 2018

...ICE STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...Significant icing. Additional ice accumulations of one to
  two tenths of an inch are expected. Along with the ice, be 
  prepared for additional wet snow accumulations of up to one half
  inch.

* WHERE...Portions of east central and northeast Kansas and 
  north central, northwest and west central Missouri.

* WHEN...Until 6 PM CST this evening.

* ADDITIONAL DETAILS...Power outages and tree damage are likely 
  due to the ice. Travel will be dangerous and nearly impossible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

An Ice Storm Warning means significant amounts of ice
accumulation will make travel dangerous or impossible. Travel is
strongly discouraged. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency. Snapped power lines and falling tree branches are also
possible.

&&

$$

MOZ024-031-032-038-039-044-045-053-054-202330-
/O.EXA.KEAX.WW.Y.0010.000000T0000Z-180221T0000Z/
Linn MO-Carroll-Chariton-Lafayette-Saline-Johnson MO-Pettis-Bates-
Henry-
Including the cities of Brookfield, Marceline, Carrollton, 
Salisbury, Brunswick, Keytesville, Odessa, Higginsville, 
Lexington, Concordia, Marshall, Warrensburg, Sedalia, Butler, 
Adrian, Rich Hill, Clinton, and Windsor
922 AM CST Tue Feb 20 2018

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...Freezing rain. Additional ice accumulations of up to 
  two tenths of an inch are expected.

* WHERE...Portions of central, north central and west central 
  Missouri.

* WHEN...Until 6 PM CST this evening.

* ADDITIONAL DETAILS...The ice will result in difficult travel 
  conditions, including during the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of freezing rain
will cause travel difficulties. Be prepared for slippery roads.
Slow down and use caution while driving.

&&

$$

KSZ025-102-MOZ001>007-011-012-015-016-020-023-202330-
/O.CON.KEAX.WW.Y.0010.000000T0000Z-180221T0000Z/
Atchison KS-Doniphan-Atchison MO-Nodaway-Worth-Gentry-Harrison-
Mercer-Putnam-Holt-Andrew-Grundy-Sullivan-Buchanan-Livingston-
Including the cities of Atchison, Wathena, Elwood, Troy, 
Highland, Tarkio, Rockport, Fairfax, Maryville, Grant City, 
Albany, Stanberry, King City, Bethany, Princeton, Mercer, 
Unionville, Mound City, Oregon, Maitland, Forest City, Craig, 
Savannah, Country Club Villa, Trenton, Milan, Green City, 
St. Joseph Airport, St. Joseph, and Chillicothe
922 AM CST Tue Feb 20 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...Mixed precipitation. Additional wet snow accumulations of
  up to one half inch and ice accumulations of up to one tenth of
  an inch are expected.

* WHERE...Portions of northeast Kansas and north central and 
  northwest Missouri.

* WHEN...Until 6 PM CST this evening.

* ADDITIONAL DETAILS...The ice will result in difficult travel 
  conditions. Be prepared for reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of snow, sleet or
freezing rain will cause travel difficulties. Be prepared for
slippery roads and limited visibilities, and use caution while
driving.

&&

$$
312 
WWUS43 KEAX 201717
WSWEAX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
1117 AM CST Tue Feb 20 2018


KSZ025-102-MOZ001>005-011-012-020-201830-
/O.CAN.KEAX.WW.Y.0010.000000T0000Z-180221T0000Z/
Atchison KS-Doniphan-Atchison MO-Nodaway-Worth-Gentry-Harrison-
Holt-Andrew-Buchanan-
Including the cities of Atchison, Wathena, Elwood, Troy, 
Highland, Tarkio, Rockport, Fairfax, Maryville, Grant City, 
Albany, Stanberry, King City, Bethany, Mound City, Oregon, 
Maitland, Forest City, Craig, Savannah, Country Club Villa, 
St. Joseph Airport, and St. Joseph
1117 AM CST Tue Feb 20 2018

...WINTER WEATHER ADVISORY IS CANCELLED...

Precipitation has exited the region and conditions are improving.

$$

KSZ057-060-103>105-MOZ013-014-021-022-028>030-037-043-210000-
/O.CON.KEAX.IS.W.0001.000000T0000Z-180221T0000Z/
Miami-Linn KS-Leavenworth-Wyandotte-Johnson KS-De Kalb-Daviess-
Clinton-Caldwell-Platte-Clay-Ray-Jackson-Cass-
Including the cities of Paola, Osawatomie, Louisburg, Pleasanton,
La Cygne, Mound City, Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, 
Lenexa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale,
Gallatin, Jamesport, Cameron, Plattsburg, Lathrop, Hamilton, 
Braymer, Polo, Breckenridge, Parkville, Platte City, Riverside, 
Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, 
Richmond, Lawson, Kansas City, Independence, Belton, Raymore, 
Harrisonville, and Pleasant Hill
1117 AM CST Tue Feb 20 2018

...ICE STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...Additional ice accumulations up to one tenth of an inch 
  are expected.

* WHERE...Portions of east central and northeast Kansas and 
  north central, northwest and west central Missouri.

* WHEN...Until 6 PM CST this evening.

* ADDITIONAL DETAILS...Power outages and tree damage are likely 
  due to the ice. Travel will be dangerous and nearly impossible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

An Ice Storm Warning means significant amounts of ice
accumulation will make travel dangerous or impossible. Travel is
strongly discouraged. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency. Snapped power lines and falling tree branches are also
possible.

&&

$$

MOZ006-007-015-016-023-210000-
/O.CON.KEAX.WW.Y.0010.000000T0000Z-180221T0000Z/
Mercer-Putnam-Grundy-Sullivan-Livingston-
Including the cities of Princeton, Mercer, Unionville, Trenton, 
Milan, Green City, and Chillicothe
1117 AM CST Tue Feb 20 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...Freezing rain. Additional ice accumulations of up to one
  tenth of an inch are expected.

* WHERE...Mercer, Putnam, Grundy, Sullivan and Livingston 
  Counties.

* WHEN...Until 6 PM CST this evening.

* ADDITIONAL DETAILS...The ice will result in difficult travel 
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of freezing rain
will cause travel difficulties. Be prepared for slippery roads.
Slow down and use caution while driving.

&&

$$

MOZ024-031-032-038-039-044-045-053-054-210000-
/O.CON.KEAX.WW.Y.0010.000000T0000Z-180221T0000Z/
Linn MO-Carroll-Chariton-Lafayette-Saline-Johnson MO-Pettis-Bates-
Henry-
Including the cities of Brookfield, Marceline, Carrollton, 
Salisbury, Brunswick, Keytesville, Odessa, Higginsville, 
Lexington, Concordia, Marshall, Warrensburg, Sedalia, Butler, 
Adrian, Rich Hill, Clinton, and Windsor
1117 AM CST Tue Feb 20 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...Freezing rain. Additional ice accumulations of up to one
  tenth of an inch are expected.

* WHERE...Portions of central, north central and west central 
  Missouri.

* WHEN...Until 6 PM CST this evening.

* ADDITIONAL DETAILS...The ice will result in difficult travel 
  conditions, including during the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of freezing rain
will cause travel difficulties. Be prepared for slippery roads.
Slow down and use caution while driving.

&&

$$

cdb
445 
WWUS43 KEAX 201935
WSWEAX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
135 PM CST Tue Feb 20 2018


KSZ057-060-105-MOZ029-030-037-043-210300-
/O.CAN.KEAX.IS.W.0001.000000T0000Z-180221T0000Z/
/O.EXB.KEAX.WW.Y.0010.000000T0000Z-180221T0300Z/
Miami-Linn KS-Johnson KS-Clay-Ray-Jackson-Cass-
Including the cities of Paola, Osawatomie, Louisburg, Pleasanton,
La Cygne, Mound City, Overland Park, Stanley, Olathe, Shawnee, 
Lenexa, Gladstone, Liberty, Excelsior Springs, Richmond, Lawson, 
Kansas City, Independence, Belton, Raymore, Harrisonville, 
and Pleasant Hill
135 PM CST Tue Feb 20 2018

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 PM CST THIS
EVENING...
...ICE STORM WARNING IS CANCELLED...

* WHAT...Mixed precipitation. Additional wet snow accumulations 
  of up to one half inch and ice accumulations of a light glaze 
  are expected.

* WHERE...Portions of east central Kansas and west central 
  Missouri.

* WHEN...Until 9 PM CST this evening.

* ADDITIONAL DETAILS...Plan on slippery road conditions, 
  including during the evening commute. Be prepared for reduced 
  visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of snow, sleet or
freezing rain will cause travel difficulties. Be prepared for
slippery roads and limited visibilities, and use caution while
driving.

&&

$$

KSZ103-104-MOZ013-014-021-022-028-202045-
/O.CAN.KEAX.IS.W.0001.000000T0000Z-180221T0000Z/
Leavenworth-Wyandotte-De Kalb-Daviess-Clinton-Caldwell-Platte-
Including the cities of Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Maysville, Stewartsville, Osborn, Union Star,
Clarksdale, Gallatin, Jamesport, Cameron, Plattsburg, Lathrop, 
Hamilton, Braymer, Polo, Breckenridge, Parkville, Platte City, 
Riverside, Weatherby Lake, and Weston
135 PM CST Tue Feb 20 2018

...ICE STORM WARNING IS CANCELLED...

The significant icing the area saw this morning has ended with
minor additional accumulations of sleet and snow possible through
the evening commute.

$$

MOZ006-015-202045-
/O.CAN.KEAX.WW.Y.0010.000000T0000Z-180221T0000Z/
Mercer-Grundy-
Including the cities of Princeton, Mercer, and Trenton
135 PM CST Tue Feb 20 2018

...WINTER WEATHER ADVISORY IS CANCELLED...

The wintry mix has moved east of the area. Roads will likely be
ice covered and slick through the overnight hours.

$$

MOZ033-040-046-210345-
/O.EXB.KEAX.WW.Y.0010.000000T0000Z-180221T0600Z/
Randolph-Howard-Cooper-
Including the cities of Moberly, Fayette, Glasgow, New Franklin, 
and Boonville
135 PM CST Tue Feb 20 2018

...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...Freezing rain. Additional ice accumulations of up to 
  one tenth of an inch are expected.

* WHERE...Randolph, Howard and Cooper Counties.

* WHEN...Until midnight CST tonight.

* ADDITIONAL DETAILS...The ice will result in difficult travel 
  conditions, including during the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of freezing rain
will cause travel difficulties. Be prepared for slippery roads.
Slow down and use caution while driving.

&&

$$

MOZ008-017-025-210345-
/O.EXB.KEAX.WW.Y.0010.000000T0000Z-180221T0600Z/
Schuyler-Adair-Macon-
Including the cities of Lancaster, Queen City, Greentop, Downing,
Glenwood, Kirksville, Macon, and La Plata
135 PM CST Tue Feb 20 2018

...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...Mixed precipitation. Additional wet snow accumulations 
  of up to one half inch and ice accumulations of a light glaze 
  are expected.

* WHERE...Schuyler, Adair and Macon Counties.

* WHEN...Until midnight CST tonight.

* ADDITIONAL DETAILS...Plan on slippery road conditions, 
  including during the evening commute. Be prepared for reduced 
  visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of snow, sleet or
freezing rain will cause travel difficulties. Be prepared for
slippery roads and limited visibilities, and use caution while
driving.

&&

$$

MOZ031-032-038-039-044-045-053-054-210345-
/O.EXT.KEAX.WW.Y.0010.000000T0000Z-180221T0600Z/
Carroll-Chariton-Lafayette-Saline-Johnson MO-Pettis-Bates-Henry-
Including the cities of Carrollton, Salisbury, Brunswick, 
Keytesville, Odessa, Higginsville, Lexington, Concordia, 
Marshall, Warrensburg, Sedalia, Butler, Adrian, Rich Hill, 
Clinton, and Windsor
135 PM CST Tue Feb 20 2018

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WHAT...Mixed precipitation. Additional wet snow accumulations 
  of up to one half inch and ice accumulations of up to one 
  tenth of an inch are expected.

* WHERE...Portions of central, north central and west central 
  Missouri.

* WHEN...Until midnight CST tonight.

* ADDITIONAL DETAILS...The ice will result in difficult travel 
  conditions, including during the evening commute. Be prepared 
  for reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of snow, sleet or
freezing rain will cause travel difficulties. Be prepared for
slippery roads and limited visibilities, and use caution while
driving.

&&

$$

MOZ007-016-023-024-210345-
/O.EXT.KEAX.WW.Y.0010.000000T0000Z-180221T0600Z/
Putnam-Sullivan-Livingston-Linn MO-
Including the cities of Unionville, Milan, Green City, 
Chillicothe, Brookfield, and Marceline
135 PM CST Tue Feb 20 2018

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WHAT...Mixed precipitation. Additional wet snow accumulations 
  of up to one half inch and ice accumulations of a light glaze 
  are expected.

* WHERE...Putnam, Sullivan, Livingston and Linn MO Counties.

* WHEN...Until midnight CST tonight.

* ADDITIONAL DETAILS...Plan on slippery road conditions, 
  including during the evening commute. Be prepared for reduced 
  visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of snow, sleet or
freezing rain will cause travel difficulties. Be prepared for
slippery roads and limited visibilities, and use caution while
driving.

&&

$$

What forecasters said that day

The local office's own words before this ice storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this ice storm warning went out at Feb 19, 11:26 PM CST, 4 hours 53 minutes earlier.

Area forecast discussion, Feb 19, 11:26 PM CST, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1126 PM CST Mon Feb 19 2018

.Discussion...
Issued at 238 PM CST MON FEB 19 2018

Robust cold front is currently draped across the forecast area,
stretched from Unionville, MO south-southwestward through Butler,
MO. Drizzle and rain showers can be found on either side of the
front, with a few embedded lightning strikes observed within the
warm sector. At this point, the front has slowed down and is in
the process of stalling, not anticipated to make it much further
south and east from where it currently lies. For this evening
through overnight, the primary concern will be how far south and
east the sub-freezing temperatures get, but with the cold front
expected to retrograde and make a brief retreat back north and
westward, it should keep the north side of KC warm enough to
mitigate any significant icing issues. With temperatures already
hovering around freezing at MCI, the other factor that should help
mitigate significant icing issues will be how warm the surfaces,
namely roads, are at the moment. By tomorrow morning though, NW MO
and NE KS, at the very least, should anticipate slippery
conditions, with a very close eye being kept on the Northland and
other locations along but just outside of the advisory area.
Therefore, the Winter Weather Advisory already in place for north
of the KC metro remains in effect without a southward or eastward
expansion, but will be kept closely monitored to see if
additional headlines are needed later on.

As an upper-level trough inches closer to the region tomorrow,
it'll give the front the push it needs to continue its eastward
march it started today. However, with plentiful atmospheric
moisture to work with (PWATs well above an inch, which is well
above normal for mid-February) combining with the necessary lift
lingering in the area, precip chances look to stick around for
much of the forecast area through much of tomorrow, with all
precip chances exiting by early Wednesday.

Through the remainder of the forecast period, although there are
inherent model discrepancies in the long-term, the general
consensus is that the area remains locked in a fairly active
pattern, keeping mentionable periodic precip chances in the
forecast. The next system to watch will be a developing low
ejecting out of the southern Rockies by the end of the week, with
the "will it, won't it" game being played again with respect to
wintry precipitation. Daytime highs appear to be supportive area-
wide for purely liquid precip, but nighttime temps could throw a
wrench into the forecast.

&&

.Aviation...(For the 06Z TAFS through 06Z Tuesday Night)
Issued at 1104 PM CST MON FEB 19 2018

Light freezing drizzle will transition to widespread freezing rain
early Tuesday morning. IFR to LIFR ceilings will persist overnight
as ample low-level moisture continues to advect into the region.
The concern for surface ice accumulations will become a factor
early Tuesday morning as ground temperatures cool underneath
existing sub-freezing air temperatures. Conditions will slowly
improve by the early afternoon, with a return to VFR conditions
expected toward the end of the forecast period.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Winter Weather Advisory until noon CST Tuesday for KSZ025-
     102>105.

MO...Winter Weather Advisory until noon CST Tuesday for MOZ001>006-
     011>014-020-021-028-029.

&&

Discussion...lg
Aviation...Welsh
Hazardous weather outlook, Feb 19, 12:32 PM CST, 15 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
1232 PM CST Mon Feb 19 2018

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-201845-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
1232 PM CST Mon Feb 19 2018

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...This Afternoon and Tonight

 Today...Scattered non-severe thunderstorms possible.

 Tonight into Tuesday morning, precipitation looks to transition
 over to freezing rain as temperatures drop across northern Kansas
 and far northwest Missouri.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

 Accumulating freezing rain possible into Tuesday morning, with a
 wintry mix of precipitation spreading southeast Tuesday afternoon
 and evening.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 5:27 PM CSTRiver Flood WarningEAXCass, Henry, Johnson53 hr
Feb 20, 5:49 PM CSTRiver Flood WarningEAXJohnson, Pettis42 hr

Nearby

Ice Storm Warnings in Missouri, 2018Ice Storm Warnings in Kansas, 2018Every ice storm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.